Format

Send to

Choose Destination
See comment in PubMed Commons below
Singapore Med J. 2009 Jan;50(1):e32-4.

Acute renal failure following the use of rosiglitazone in a chronic kidney disease patient.

Author information

1
Department of Medicine, Faculty of Medicine, Universiti Kebangsaan Malaysia, Jalan Yaacob Latiff, Cheras, Kuala Lumpur, Malaysia. agrohana@gmail.com

Abstract

Drug-induced acute interstitial nephritis is a well-recognised and important reversible cause of acute renal failure. Peroxisome-proliferator activated receptor-gamma agonists, such as rosiglitazone, have been proven to be safe in chronic kidney disease patients. We describe a 65-year-old man with long-standing diabetes mellitus and hypertension, presenting with a five-day history of fluid overload and uraemic symptoms. There was no ingestion of analgesics, alternative medicine and other nephrotoxic drugs, the only new prescription being rosiglitazone, which was commenced during his last clinic follow-up two weeks prior to presentation. He required haemodialysis with minimal improvement in renal profile, despite cessation of the offending drug. Renal biopsy revealed findings consistent with acute interstitial nephritis. An episode of upper gastrointestinal bleeding with bleeding duodenal ulcer limited the use of steroids. He was treated with a course of mycophenolate mofetil which showed good gradual response and he remained stable with residual renal impairment.

PMID:
19224067
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Singapore Medical Association
    Loading ...
    Support Center